Alert archive / Puerto Rico / Rip Current Statements in 2016
Rip Current Statement 53, NWS JSJ
NWS JSJ issued this rip current statement at Dec 11, 2016, 7:23 PM CST. It took effect at Dec 11, 2016, 8:00 PM CST. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2016, 7:23 PM CST (01:23 UTC)
- In effect from
- Dec 11, 2016, 8:00 PM CST
- Expired
- Dec 14, 2016, 2:00 PM CST
- In force
- 66 hr
- Issued by
- NWS JSJ
The text
As transmitted.
841 WHCA42 TJSJ 120123 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 923 PM AST SUN DEC 11 2016 INCREASING TRADE WINDS AND WIND DRIVEN SEAS WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG PORTIONS OF THE EAST AND SOUTHEAST COASTLINES OVERNIGHT THROUGH MONDAY. PRZ003-012-VIZ002-120930- /O.NEW.TJSJ.RP.S.0052.161212T0200Z-161213T1200Z/ SOUTHEAST-CULEBRA-ST CROIX- 923 PM AST SUN DEC 11 2016 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH TUESDAY MORNING. * LOCATION...SOUTHEAST BEACHES OF PUERTO RICO...CULEBRITA BEACH IN CULEBRA AND CRAMER PARK IN SAINT CROIX. * TIMING...THROUGH TUESDAY MORNING. * IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 6 FEET WILL CREATE STRONG CURRENTS CURRENTS THAT CAN CARRY THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
10 follow-up statements
476 WHCA42 TJSJ 120658 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 258 AM AST MON DEC 12 2016 INCREASING TRADE WINDS AND WIND DRIVEN SEAS WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG PORTIONS OF THE ATLANTIC AND SOUTHEASTERN BEACHES OF PUERTO RICO...CULEBRA...VIEQUES AND ST. CROIX. PRZ003-012-VIZ002-121800- /O.CAN.TJSJ.RP.S.0052.000000T0000Z-161213T1200Z/ /O.EXT.TJSJ.RP.S.0053.000000T0000Z-161213T2200Z/ SOUTHEAST-CULEBRA-ST CROIX- 258 AM AST MON DEC 12 2016 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY AFTERNOON... * LOCATION...SOUTHEAST BEACHES OF PUERTO RICO...CULEBRA AND SAINT CROIX. * TIMING...THROUGH TUESDAY AFTERNOON. * IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 7 FEET WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ PRZ001-002-005-008-013-121800- /O.EXB.TJSJ.RP.S.0053.000000T0000Z-161213T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-VIEQUES- 258 AM AST MON DEC 12 2016 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH TUESDAY AFTERNOON. * LOCATION...NORTHWEST TO NORTHEAST BEACHES OF PUERTO RICO AND VIEQUES. * TIMING...THROUGH TUESDAY AFTERNOON * IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 7 FEET WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
522 WHCA42 TJSJ 121720 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 120 PM AST MON DEC 12 2016 PRZ001>003-005-008-012-013-VIZ002-130800- /O.CON.TJSJ.RP.S.0053.000000T0000Z-161213T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-NORTH CENTRAL-NORTHWEST- CULEBRA-VIEQUES-ST CROIX- 120 PM AST MON DEC 12 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * LOCATION...NORTHWEST TO NORTHEAST BEACHES OF PUERTO RICO AND VIEQUES. * TIMING...THROUGH TUESDAY AFTERNOON * IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 7 FEET WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
609 WHCA42 TJSJ 121727 CCA CFWSJU COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 127 PM AST MON DEC 12 2016 PRZ001>003-005-008-012-013-VIZ002-130530- /O.COR.TJSJ.RP.S.0053.000000T0000Z-161213T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-NORTH CENTRAL-NORTHWEST- CULEBRA-VIEQUES-ST CROIX- 127 PM AST MON DEC 12 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * LOCATION...NORTHWEST,NORTHEAST AND SOUTHEAST BEACHES OF PUERTO RICO, VIEQUES, CULEBRA AND SAINT CROIX. * TIMING...THROUGH TUESDAY AFTERNOON * IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 7 FEET WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
653 WHCA42 TJSJ 130126 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 926 PM AST MON DEC 12 2016 PRZ001>003-005-008-012-013-VIZ002-130930- /O.CON.TJSJ.RP.S.0053.000000T0000Z-161213T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-NORTH CENTRAL-NORTHWEST- CULEBRA-VIEQUES-ST CROIX- 926 PM AST MON DEC 12 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * LOCATION...NORTHWEST...NORTHEAST AND SOUTHEAST BEACHES OF PUERTO RICO... VIEQUES... CULEBRA AND SAINT CROIX. * TIMING...THROUGH TUESDAY AFTERNOON * IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 7 FEET WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
437 WHCA42 TJSJ 130748 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 348 AM AST TUE DEC 13 2016 PRZ001>003-005-008-012-013-VIZ002-131800- /O.EXT.TJSJ.RP.S.0053.000000T0000Z-161214T1000Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-NORTH CENTRAL-NORTHWEST- CULEBRA-VIEQUES-ST CROIX- 348 AM AST TUE DEC 13 2016 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT... * LOCATION...NORTHWEST TO NORTHEAST AND SOUTHEAST BEACHES OF PUERTO RICO...VIEQUES...CULEBRA AND SAINT CROIX. * TIMING...THROUGH LATE TONIGHT. * IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 7 FEET WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
923 WHCA42 TJSJ 131445 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1045 AM AST TUE DEC 13 2016 PRZ001>003-005-008-012-013-VIZ002-141000- /O.CON.TJSJ.RP.S.0053.000000T0000Z-161214T1000Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-NORTH CENTRAL-NORTHWEST- CULEBRA-VIEQUES-ST CROIX- 1045 AM AST TUE DEC 13 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * LOCATION...NORTHWEST TO NORTHEAST AND SOUTHEAST BEACHES OF PUERTO RICO...VIEQUES...CULEBRA AND SAINT CROIX. * TIMING...THROUGH LATE TONIGHT. * IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 7 FEET WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
972 WHCA42 TJSJ 140119 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 919 PM AST TUE DEC 13 2016 PRZ001>003-005-008-012-013-VIZ002-140930- /O.CON.TJSJ.RP.S.0053.000000T0000Z-161214T1000Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-NORTH CENTRAL-NORTHWEST- CULEBRA-VIEQUES-ST CROIX- 919 PM AST TUE DEC 13 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 AM AST WEDNESDAY... * LOCATION...NORTHWEST TO NORTHEAST AND SOUTHEAST BEACHES OF PUERTO RICO...VIEQUES...CULEBRA AND SAINT CROIX. * TIMING...THROUGH LATE TONIGHT. * IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 7 FEET WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
908 WHCA42 TJSJ 140835 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 435 AM AST WED DEC 14 2016 PRZ001>003-005-008-012-013-140945- /O.CAN.TJSJ.RP.S.0053.000000T0000Z-161214T1000Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-NORTH CENTRAL-NORTHWEST- CULEBRA-VIEQUES- 435 AM AST WED DEC 14 2016 ...HIGH RIP CURRENT RISK IS CANCELLED... SURF ZONE CONDITIONS WILL CONTINUE TO IMPROVE, HOWEVER A MODERATE RISK OF RIP CURRENTS WILL CONTINUE TO PREVAIL AT MOST OF THE LOCAL BEACHES OF NORTH, EAST AND SOUTH PUERTO RICO, VIEQUES AND CULEBRA. $$ VIZ002-150800- /O.EXT.TJSJ.RP.S.0053.000000T0000Z-161215T0800Z/ ST CROIX- 435 AM AST WED DEC 14 2016 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT... * LOCATION...THE NORTHEAST TIP OF SAINT CROIX. * TIMING...THROUGH LATE TONIGHT. * IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 6 FEET WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
679 WHCA42 TJSJ 141345 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 945 AM AST WED DEC 14 2016 VIZ002-150800- /O.CON.TJSJ.RP.S.0053.000000T0000Z-161215T0800Z/ ST CROIX- 945 AM AST WED DEC 14 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * LOCATION...THE NORTHEAST TIP OF SAINT CROIX. * TIMING...THROUGH LATE TONIGHT. * IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 6 FEET WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
571 WHCA42 TJSJ 142000 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 400 PM AST WED DEC 14 2016 VIZ002-142100- /O.CAN.TJSJ.RP.S.0053.000000T0000Z-161215T0800Z/ ST CROIX- 400 PM AST WED DEC 14 2016 ...HIGH RIP CURRENT RISK IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH RIP CURRENT RISK FOR SAINT CROIX. $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this rip current statement went out at Dec 11, 11:27 AM CST, 7 hours 56 minutes earlier.
Area forecast discussion, Dec 11, 11:27 AM CST, 7 hours 56 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
127 PM AST Sun Dec 11 2016
.SYNOPSIS...Mid to upper level ridge will remain as the main
weather feature across the region until the middle of the week.
This feature will continue to inhibit the development of
significant shower activity across the region. Patches of moisture
embedded in the trades winds will continue to produce passing
showers across the local islands for the next several days.
&&
.DISCUSSION...Doppler weather radar detected isolated to
scattered showers across eastern sections of Puerto Rico as well
as across Vieques, Culebra and the U.S. Virgin Islands early this
morning. However by mid-morning this activity dissipated leaving
only partly cloudy skies with limited shower activity as a drier
air mass moved from the leeward islands over the U.S. Virgin
Islands and eastern Puerto Rico. This generally dry air mass is
expected to encompass the rest of the region this afternoon.
A strong surface high pressure across the western Atlantic will
continue to induce breezy conditions across the local islands and
coastal waters for the next several days with winds expected to
increase at around 20 MPH this afternoon and tonight. Areas of low
level moisture embedded in this trade wind flow will produce brief
periods of passing showers across the U.S. Virgin Islands,
Vieques, Culebra an eastern Puerto Rico overnight and early in the
morning, but in general fair weather pattern is expected most of
the week.
&&
.AVIATION...Mainly VFR conditions expected across the local flying
area during the next 24 hours. Trade winds showers will affect the
Leewards, USVI and TJSJ taf sites overnight and early Monday
morning but mainly resulting in brief periods of VCSH/-RA. Isld-
Sct afternoon SHRA possible along the western interior impacting
the flying area of TJMZ.
&&
.MARINE...Winds and seas are forecast to increase through Monday
as a strong high pressure builds north of the local islands. Seas
will peak at 6-8 feet especially across the offshore waters
between Monday and Tuesday. As a result...Small Craft Advisories
remain in effect for most of the waters...except the coastal
waters of Western Puerto Rico. Marine conditions will gradually
improve the second part of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 77 81 76 86 / 20 20 30 30
STT 78 81 77 86 / 30 30 40 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Small Craft Advisory from 2 PM this afternoon to 8 PM AST Monday
for Southeast.
VI...Small Craft Advisory from 2 PM this afternoon to 8 PM AST Monday
for St.Thomas...St. John.. and Adjacent Islands.
AM...Small Craft Advisory from 2 PM this afternoon to 8 PM AST Monday
for Anegada Passage Southward to 17N-Atlantic Waters of
Puerto Rico and USVI from 10 NM to 19.5N-Caribbean Waters
of Puerto Rico from 10 NM to 17N-Coastal Waters of Northern
USVI and Culebra out 10 NM-Coastal Waters of Southern
Puerto Rico out 10 NM-Coastal Waters of Southern USVI
Vieques and Eastern Puerto Rico out 10 NM-Mona Passage
Southward to 17N.
Small Craft Advisory from 4 AM to 8 PM AST Monday for Coastal
Waters of Northern Puerto Rico out 10 NM.
&&
71/72Hazardous weather outlook, Dec 11, 4:26 AM CST, 14 hours 57 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 525 AM AST DOMINGO 11 DE DICIEMBRE DE 2016 AMZ710>745-PRZ001>013-120930- SAN JUAN Y VECINDAD-NORESTE-SURESTE- ESTE INTERIOR-NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD- NOROESTE-OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- 525 AM AST DOMINGO 11 DE DICIEMBRE DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE .VIENTO...SE ESPERAN VIENTOS SOSTENIDOS ENTRE 22-26 MPH MAYORMENTE SOBRE LAS AGUAS MAR AFUERA Y COSTERAS DE LAS ISLAS. .OLAS...SE ESPERA OLEAJE PICADO HASTA 6 PIES A TRAVES DE LAS AGUAS DEL ATLANTICO Y LOS PASAJES...AUMENTANDO HASTA 8 PIES MAS TARDE ESTA NOCHE. .CORRIENTES SUBMARINAS...EXISTE RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LA MAYOR PARTE DE LAS PLAYAS DE PUERTO RICO INCLUYENDO A VIEQUES Y A CULEBRA. .DIAS DOS HASTA SIETE...LUNES A SABADO UN AUMENTO EN LOS VIENTOS HOY Y EN EL OLEAJE HASTA 8 PIES MAS TARDE ESTA NOCHE, RESULTARAN EN CONDICIONES MARITIMAS PELIGROSAS. ESTO RESULTARA EN RIESGO ALTO DE CORRIENTES SUBMARINAS EL LUNES HASTA POR LO MENOS EL MIERCOLES A TRAVES DE LA COSTA DEL ATLANTICO Y LAS PLAYAS DEL SURESTE DE PUERTO RICO, INCLUYENDO A VIEQUES Y A CULEBRA. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-120930- SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ- AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 525 AM AST DOMINGO 11 DE DICIEMBRE DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...HOY Y ESTA NOCHE .VIENTO...SE ESPERAN VIENTOS SOSTENIDOS ENTRE 22-26 MPH MAYORMENTE SOBRE LAS AGUAS MAR AFUERA Y COSTERAS DE LAS ISLAS. .OLAS...SE ESPERA OLEAJE PICADO HASTA 6 PIES A TRAVES DE LAS AGUAS DEL ATLANTICO, DEL CARIBE Y LOS PASAJES. SE ESPERA AUMENTO EN EL OLEAJE HASTA 9 PIES MAS TARDE ESTA NOCHE. .CORRIENTES SUBMARINAS...EXISTE RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LA MAYOR PARTE DE LAS PLAYAS DE LAS ISLAS VIRGENES AMERICANAS. .DIAS DOS HASTA SIETE...LUNES A SABADO UN AUMENTO EN LOS VIENTOS HOY Y EN EL OLEAJE HASTA 8 PIES MAS TARDE ESTA NOCHE, RESULTARAN EN CONDICIONES MARITIMAS PELIGROSAS. ESTO RESULTARA EN RIESGO ALTO DE CORRIENTES SUBMARINAS EL LUNES HASTA POR LO MENOS EL MIERCOLES A TRAVES DE LAS PLAYAS DEL ESTE DE SANTA CRUZ Y RIESGO MODERADO EN EL RESTO DE LAS ISLAS. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE LES XHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 7:23 PM CST | Rip Current Statement | JSJ | 6 hr |
Nearby
Rip Current Statements in Puerto Rico, 2016Rip Current Statements in U.S. Virgin Islands, 2016Every rip current statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.